Oregon, 2006

Heavy Snow in Oregon, February 27 to 28, 2006

February 27 to 28, 2006 · NWS MFR · 1 event in 1 county or zone

The above observation barely verifies a Heavy Snow Warning for this zone. However, this is one of the snowier spots in the area, and a Snow Advisory would have likely sufficed, had one been issued.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

The above observation barely verifies a Heavy Snow Warning for this zone. However, this is one of the snowier spots in the area, and a Snow Advisory would have likely sufficed, had one been issued. One was issued for the zone just south of this one.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Feb 27, 7:15 AM PST, 45 minutes earlier.

Area forecast discussion, Feb 27, 7:15 AM PST, 45 minutes before
AREA FORECAST DISCUSSION CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
715 AM PST MON FEB 27 2006

CORRECTED HEADLINES

.DISCUSSION...A SLOW MOVING COLD FRONT IS COMING INLAND EARLY THIS
MORNING. SATELLITE IMAGERY SHOWS A LONG FETCH OF MOISTURE INTO
NORTHERN CALIFORNIA AN SOUTHERN OREGON. WILL KEEP THE CURRENT WINTER
STORM WARNING FOR MOST OF SISKIYOU COUNTY GOING. SNOW LEVEL HAS
DROPPED TO AROUND 4000 FEET BUT THE HEAVY SNOW IS FALLING ABOVE 5000
FEET. THE FRONT IS EXPECTED TO SLOWLY MOVE ACROSS OUR FORECAST AREA
TONIGHT WITH ANOTHER ROUND OF PRECIPITATION. BY TUESDAY MORNING SNOW
LEVEL IS EXPECTED TO DROP TO AROUND 3000 FEET EXCEPT FOR 2000 FEET
NORTH IN DOUGLAS COUNTY. PRECIPITATION TAPERS OFF TO SHOWERS TUESDAY
AFTERNOON AND EVENING. NEXT SYSTEM IS EXPECTED TO MOVE INTO THE
COASTAL WATERS WEDNESDAY.

&&

.AVIATION...VFR TO MVFR CIGS WITH RAIN AND SNOW OBSCURING MOUNTAINS.
WINDY AT THE COAST AND ALONG THE SHASTA VALLEY

&&

WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
    THROUGH TUESDAY AFTERNOON.
CA...WINTER STORM WARNING ABOVE 5500 FT UNTIL 4 PM PST ZONES
    080-082-083.
    ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
    THROUGH TUESDAY AFTERNOON.

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Feb 27, 5:50 AM PST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
550 AM PST MON FEB 27 2006

CAZ080-082-083-280000-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
550 AM PST MON FEB 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST ABOVE 5000
FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

GLASER

In the hours before

Local storm report, Feb 27, 7:05 AM PST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
705 AM PST MON FEB 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     HEAVY RAIN       1 N ROGUE RIVER         42.44N 123.17W
02/27/2006  M1.00 INCH       JACKSON            OR   TRAINED SPOTTER

            PAST 12 HOURS.

&&

GLASER
Local storm report, Feb 27, 7:11 AM PST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
711 AM PST MON FEB 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HEAVY RAIN       N CAVE JUNCTION         42.16N 123.65W
02/27/2006  M1.00 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            MIDNIGHT TO 7 AM.

&&

GLASER
Local storm report, Feb 27, 7:12 AM PST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
712 AM PST MON FEB 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 AM     HEAVY RAIN       4 NNW GRANTS PASS       42.50N 123.34W
02/27/2006  M1.55 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            7AM TO 7AM.

&&

GLASER
Local storm report, Feb 27, 7:32 AM PST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
732 AM PST MON FEB 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 AM     HEAVY RAIN       3 N MERLIN              42.57N 123.43W
02/27/2006  M1.16 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            730AM TO 730AM.

&&

GLASER
Local storm report, Feb 27, 7:52 AM PST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
752 AM PST MON FEB 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 AM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
02/27/2006  M2.28 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            7AM TO 7AM. 1.46 SINCE MIDNIGHT.

0751 AM     HEAVY RAIN       2 N GRANTS PASS         42.47N 123.33W
02/27/2006  M1.00 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            7AM TO 7AM.

&&

GLASER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, South Central Oregon Cascades

When
February 27, 8:00 AM PST to February 28, 8:00 AM PST
Where
South Central Oregon Cascades forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
42.801, -122.519 (the zone’s center; the record gives no point)

Crater Lake National Park HQ reported 18 inches of snow in 24 hours.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491936.